Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 107, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2002, 4:59 PM EDT for Scott County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2002, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 26, 2002, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Scott County, TN
The radar
The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 262059 SVRMRX TNC151-262145- /NEW.KMRX.SV.W.0143.262059-262145/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 459 PM EDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN EAST TENNESSEE * UNTIL 545 PM EDT * AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ELGIN...OR 15 MILES NORTH OF WARTBURG...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELGIN AROUND 510 PM EDT SLICK ROCK AROUND 525 PM EDT HUNTSVILLE AROUND 540 PM EDT NORMA AROUND 545 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. $$ LAT...LON 3636 8482 3626 8468 3631 8426 3654 8438
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:25 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 26, 3:25 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT WED JUN 26 2002 MORE MOIST AND UNSTABLE AIR ON THE WAY...AND NO REAL CHANGE TO THE FORECAST THROUGH THURSDAY. THEN...ON THU NIGHT AND INTO FRI...WE GET A FRONT TO APPROACH FROM THE NORTH. THIS WILL SIGNIFICANTLY INCREASE OUR CHANCE FOR RAIN. WENT LIKELY POPS BOTH PERIODS. FOR TEMPS...WENT CLOSE TO GUIDANCE MOST AREAS. WENT A LITTLE WARMER ON MAXES FOR THU BECAUSE FEEL THE MODEL HAS OVERBLOWN THE CLOUDS AND PRECIP. FCSTID = 29 CHA 70 86 71 83 / 30 50 60 60 TYS 70 85 70 81 / 30 40 60 60 TRI 70 84 69 80 / 30 40 60 60 OQT 69 85 70 81 / 30 40 60 60 .MRX... NC...NONE. TN...NONE. VA...NONE. PARKER
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.